Alert archive / Louisiana / Wind Advisories in 2014

Wind Advisory 20, NWS Lake Charles, LA

October 31, 2014Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Oct 31, 2014, 3:00 AM CDT for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Oct 31, 2014, 4:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 3:00 AM CDT (08:00 UTC)
In effect from
Oct 31, 2014, 4:00 PM CDT
Expired
Oct 31, 2014, 6:47 PM CDT
In force
3 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2218 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

946 
WWUS74 KLCH 310800
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
300 AM CDT FRI OCT 31 2014

...STRONG COLD FRONT WILL MOVE THROUGH THIS AFTERNOON AND EVENING...

.WINDS WILL INCREASE THIS AFTERNOON AS A SURGE OF COLD AIR SPILLS
SOUTH INTO THE REGION. WINDS WILL SLOWLY SUBSIDE ON SATURDAY.

LAZ052>055-073-074-TXZ215-312100-
/O.NEW.KLCH.WI.Y.0020.141031T2100Z-141101T1200Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
300 AM CDT FRI OCT 31 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
CDT SATURDAY. 

* TIMING...WINDS INCREASE BY LATE AFTTERNOON INTO THE OVERNIGHT HOURS.

* WINDS...NORTH WINDS 20 MPH...WITH WINDS 20 TO 25 MPH NEAR THE
  COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
236 
WWUS74 KLCH 311458
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 AM CDT FRI OCT 31 2014

...A STRONG YET DRY COLD FRONT WILL MOVE THROUGH THIS AFTERNOON...

.WINDS WILL INCREASE THIS AFTERNOON AS A SURGE OF COLD AIR SPILLS
SOUTH INTO THE REGION. WINDS SHOULD DIMINISH AROUND SUNSET.

LAZ044-045-010000-
/O.EXB.KLCH.WI.Y.0020.141031T2100Z-141101T0000Z/
LAFAYETTE-UPPER ST. MARTIN-
INCLUDING THE CITIES OF...LAFAYETTE...BREAUX BRIDGE...
ST. MARTINVILLE
958 AM CDT FRI OCT 31 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING...WINDS INCREASE DURING THE LATE AFTERNOON HOURS.

* WINDS...NORTH WINDS 20 MPH...WITH WINDS 20 TO 25 MPH NEAR THE 
  COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ052>055-073-074-TXZ215-010000-
/O.EXT.KLCH.WI.Y.0020.141031T2100Z-141101T0000Z/
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR
958 AM CDT FRI OCT 31 2014

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

* TIMING...WINDS INCREASE DURING THE LATE AFTERNOON HOURS.

* WINDS...NORTH WINDS 20 MPH...WITH WINDS 20 TO 25 MPH NEAR THE 
  COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

SWEENEY
898 
WWUS74 KLCH 312347
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
647 PM CDT FRI OCT 31 2014


LAZ044-045-052>055-073-074-TXZ215-010100-
/O.CAN.KLCH.WI.Y.0020.000000T0000Z-141101T0000Z/
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...LAFAYETTE...BREAUX BRIDGE...
ST. MARTINVILLE...ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...
FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...BEAUMONT...
PORT ARTHUR
647 PM CDT FRI OCT 31 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 6:22 PM CDT, 8 hours 38 minutes earlier.

Area forecast discussion, Oct 30, 6:22 PM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
622 PM CDT THU OCT 30 2014

.AVIATION...VFR THROUGH THE PERIOD. LIGHT VRB TO NEAR CALM WINDS
TONIGHT WILL BECOME NORTHWEST AND GUSTY DURING FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 429 PM CDT THU OCT 30 2014/

DISCUSSION...
CDFNT OVER SE OK NORTH CENTRAL TX PROGGED TO MOVE QUICKLY THROUGH
THE FORECAST AREA OVERNIGHT AND PUSH INTO THE GULF WATERS TOMORROW
MORNING AS A LEAD SHORTWAVE TROF DROPS THROUGH THE MID MS RIVER
VALLEY TWD THE NE GULF COAST. A BREEZY BUT STILL WARM AFTERNOON IS ON
TAP...AS THE REAL DRY/COLD PUNCH WILL ARRIVE TOMORROW EVENING AS A
SECOND AND MORE POTENT SHORTWAVE TROF JUST ENTERING THE UPPER
MIDWEST PLUNGES INTO THE SE CONUS. TRICK OR TREAT TIME FRIDAY
EVENING WILL BE A LITTLE BREEZY AND COOL AS TEMPERATURES FALL
QUICKLY WITH THE LOSS OF DAYTIME HEATING AND STOUT CAA.

CLEAR AND COLD WILL PREVAIL FRI NIGHT THROUGH SAT NIGHT AS THE
CANADIAN HIGH SINKS SOUTHWARD...WITH SAT NIGHT STILL LOOKING QUITE
COLD WITH THE AXIS OF THE HIGH EXTENDING SW INTO THE AREA. AMID
LIGHT WINDS AND A CLEAR SKY...GOOD RADIATIONAL COOLING OF THE COLD
AND DRY AIRMASS RAISES THE POTENTIAL FOR FREEZING TEMPERATURES TO
OCCUR ACROSS PARTS OF CENTRAL/EAST CENTRAL LOUISIANA...WITH MOST AREAS
AWAY FROM THE COASTAL MARSHES FALLING INTO THE 30S.

TEMPERATURES WILL BEGIN TO MODERATE ON SUNDAY AS THE HIGH BEGINS
TO SHIFT EAST...WITH ONSHORE FLOW INTENSIFYING AND BECOMING DEEPER
EARLY NEXT WEEK AHEAD OF AN APPROACHING WRN CONUS TROF. GLOBAL
MODELS CONTINUE TO WAFFLE A BIT ON THE EVOLUTION OF THIS TROF AND
THE DOWNSTREAM AFFECTS IN OUR REGION...BUT GENERALLY AGREE ON GOOD
GULF AND PACIFIC MSTR FEEDS YIELDING A DECENT RAIN EVENT IN THE
TUE-THU TIME PERIOD IN CONJUNCTION WITH THE PASSAGE OF A PACIFIC
FRONT. THE LATEST ECMWF TRENDED MORE IN LINE WITH THE MORE
PROGRESSIVE GFS...SO POPS WERE INCREASED A BIT TUE NIGHT AND WED.

13

MARINE...
LIGHT OFFSHORE FLOW WILL PREVAIL TONIGHT...WITH WINDS AND SEAS
INCREASING ON FRIDAY AS A SURGE OF COLD AIR SPILLS SOUTH INTO THE
REGION. SMALL CRAFT ADVISORIES WILL BE REQUIRED FRIDAY
EVENING...AND POSSIBLY AS EARLY AS THE AFTERNOON. WINDS AND SEAS
WILL SLOWLY SUBSIDE ON SATURDAY...WITH SOUTHEAST WINDS RETURNING
SUNDAY AND PREVAILING THROUGH TUESDAY.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  52  75  42  61  38 /   0   0   0   0   0
KBPT  55  76  44  63  42 /   0   0   0   0   0
KAEX  49  71  37  58  34 /   0   0   0   0   0
KLFT  51  74  40  60  37 /   0   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Oct 30, 3:05 AM CDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
305 AM CDT THU OCT 30 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
311100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
305 AM CDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
COOL HIGH PRESSURE WILL PREVAIL TODAY AND TONIGHT WITH NO
PRECIPITATION EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER MUCH STRONGER COLD FRONT WITH A MUCH COLDER AIR MASS IS
EXPECTED TO BUILD SOUTH FRIDAY...WITH NO PRECIPITATION EXPECTED.
THE COLDEST TEMPERATURES OF THE SEASON CAN BE EXPECTED THIS
WEEKEND. MODERATING TEMPERATURES CAN BE EXPECTED FOR MONDAY...WITH
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS BY LATE TUESDAY
INTO WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-311100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
305 AM CDT THU OCT 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
COOL HIGH PRESSURE WILL PREVAIL TODAY AND TONIGHT WITH ONLY
MODERATE OFFSHORE FLOW EXPECTED AND NO PRECIPITATION. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER MUCH STRONGER COLD FRONT WITH A MUCH COLDER AIR MASS IS
EXPECTED TO BUILD SOUTH FRIDAY...WITH NO PRECIPITATION EXPECTED.
THIS WILL BRING STRONG OFFSHORE FLOW BY FRIDAY NIGHT INTO
SATURDAY...WITH SMALL CRAFT ADVISORIES LIKELY ISSUED. WINDS AND
SEAS WILL SUBSIDE BY SUNDAY...WITH ONSHORE FLOW EXPECTED TO RESUME
BY MONDAY. INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED BY LATE TUESDAY INTO WEDNESDAY. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:00 AM CDTSmall Craft AdvisoryLCH34 hr

Nearby

Wind Advisories in Louisiana, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.